Alert archive / Ohio / River Flood Warnings in 2016

River Flood Warning 1, NWS Pittsburgh, PA

March 15, 2016Coshocton County, Ohio

NWS Pittsburgh, PA issued this river flood warning at Mar 15, 2016, 9:26 PM EDT for Coshocton County, Ohio. It took effect at Mar 16, 2016, 2:00 AM EDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Mar 15, 2016, 9:26 PM EDT (01:26 UTC)
In effect from
Mar 16, 2016, 2:00 AM EDT
Expired
Mar 17, 2016, 2:00 AM EDT
In force
24 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
Minor

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 128 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muskingum River below Coshocton (CSHO1). The gauge peaked at 14.96 ft at Mar 16, 2016, 1:00 AM EDT.

actionminormoderate1214161803/1603/1703/18
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03140500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

921 
WGUS41 KPBZ 160126
FLWPBZ


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
926 PM EDT TUE MAR 15 2016

...The National Weather Service in Pittsburgh has issued a flood 
warning for the following rivers in Ohio... 

  Muskingum River At Coshocton affecting Coshocton County.
 
.We expect the river level to rise a little above flood stage overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE: Do not drive through flooded areas. The water may be 
deeper than it appears. Stay tuned to NOAA Weather radio for later 
developments. 

&&

OHC031-160926-
/O.NEW.KPBZ.FL.W.0001.160316T0600Z-160317T0600Z/
/CSHO1.1.ER.160316T0600Z.160316T1200Z.160317T0000Z.NO/
926 PM EDT TUE MAR 15 2016

The National Weather Service in Pittsburgh has issued a 

* Flood Warning for, 
  The Muskingum River At Coshocton.
* From late tonight until late Wednesday night, or until the warning 
  is cancelled.
* At  9:00 PM Tuesday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage overnight
  and continue to rise to near 15.1 feet by Wednesday morning.
  The river should fall below flood stage by Wednesday evening.
* Impact...At 15.0 feet, Low areas are flooded and water reaches a few
  homes along Route 16 south of Coshocton and along County Route 1A 
  north of Coshocton.

&&

LAT...LON 4024 8189 4030 8197 4029 8183 4023 8184
                                      

$$
2 follow-up statements
986 
WGUS81 KPBZ 160834
FLSPBZ


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
434 AM EDT WED MAR 16 2016

...The flood warning continues for the following rivers in Ohio..
  Muskingum River At Coshocton affecting Coshocton County.
 
.The river is expected to crest at flood stage this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE: Do not drive through flooded areas. The water may be 
deeper than it appears. Stay tuned to NOAA Weather radio for later 
developments. 

&&

OHC031-161634-
/O.CON.KPBZ.FL.W.0001.000000T0000Z-160317T0600Z/
/CSHO1.1.ER.160316T0920Z.160316T1200Z.160317T0000Z.NO/
434 AM EDT WED MAR 16 2016

The River Flood Warning continues for,
  The Muskingum River At Coshocton.
* Until late tonight, or until the warning is cancelled.
* At  4:00 AM Wednesday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 15.1 feet by this morning. The river will 
  fall below flood stage by this evening.
* Impact...At 15.0 feet, Low areas are flooded and water reaches a few
  homes along Route 16 south of Coshocton and along County Route 1A 
  north of Coshocton.

&&

LAT...LON 4024 8189 4030 8197 4029 8183 4023 8184
                                      

$$
218 
WGUS81 KPBZ 161357
FLSPBZ


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
957 AM EDT WED MAR 16 2016

...The flood warning is cancelled for the following rivers in Ohio...
 
  Muskingum River At Coshocton affecting Coshocton County.
 
.Over the past 36 hours, the Muskingum River at Coshocton rose 2.75 
feet and crested just below the flood stage of 15.0 feet. The Muskingum 
River can be expected to fall steadily over the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE: Do not drive through flooded areas. The water may be 
deeper than it appears. Stay tuned to NOAA Weather radio for later 
developments. 

&&

OHC031-161427-
/O.CAN.KPBZ.FL.W.0001.000000T0000Z-160317T0600Z/
/CSHO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
957 AM EDT WED MAR 16 2016

The River Flood Warning is cancelled for,
  The Muskingum River At Coshocton.
* At  9:00 AM Wednesday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 14.95 feet. The 
  river will continue to fall to 14.6 feet by tomorrow morning.
* Impact...At 15.0 feet, Low areas are flooded and water reaches a few
  homes along Route 16 south of Coshocton and along County Route 1A 
  north of Coshocton.

&&

LAT...LON 4024 8189 4030 8197 4029 8183 4023 8184
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Mar 15, 8:32 PM EDT, 54 minutes earlier.

Area forecast discussion, Mar 15, 8:32 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
832 PM EDT TUE MAR 15 2016

.SYNOPSIS...
AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE REST OF THE
WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL UNTIL SETTLING BACK
TOWARD MID MARCH AVERAGES THIS WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
830PM UPDATE...WARM ADVECTION ALOFT HAS TAKEN OVER AND DISSIPATED
MUCH OF THE PERSISTENT STRATOCU CLOUD DECK. ADJUSTED CLOUD COVER
USING A MIX OF SAT PICS AND LATEST HIRES DATA. HAVE NOT LOWERED
POPS FOR THE OVERNIGHT PERIOD...JUST PUSHED THEM CLOSER TO DAWN.
WITH THE LATEST GUIDANCE COMING IN DRIER...CONFIDENCE IN
WIDESPREAD SHOWERS IS WANING. HAVE ADDED IN PATCHY FOG OVERNIGHT
AS WELL. WITH A GOOD RADIATIONAL COOLING SETUP...HIGHER SURFACE
DEWPOINTS AND A DECOUPLED ATMOSPHERE...TEMPERATURES SHOULD HAVE
NO PROBLEM FALLING CLOSE TO OR REACHING THE DEWPOINT TEMPS. IN
FACT...THERE ARE INDICATIONS FROM THE 18Z OPERATIONAL MODEL
RUNS...THE DEWPOINTS MAY RISE A COUPLE OF DEGREES OVERNIGHT. WOULD
THINK THE FOG THREAT WILL LESSEN LATE TONIGHT AS SURFACE WINDS
INCREASE AHEAD OF LATE NIGHT WARM FRONT. CONTINUE TO ADJUST
TEMPS...NOW THAT SKIES HAVE CLEARED OR ARE CLEARING.

PREVIOUS DISCUSSION...

SYNOPTIC PATTERN LOOKS CONSISTENT WITH EARLIER MODEL RUNS. STACKED
LOW PRESSURE WILL MOVE ACROSS WISCONSIN TONIGHT...AND INCH TOWARDS
NORTHERN LAKE MICHIGAN BY 00Z THURSDAY. AN OCCLUDED BOUNDARY WILL
SWING ACROSS OHIO LATE TONIGHT AND WEDNESDAY MORNING...CROSSING
WESTERN PA AND REACHING THE RIDGES BY AROUND MIDDAY. THIS WILL BE
ACCOMPANIED BY A RIBBON OF 1.0+ INCH PWAT.  HAVE BUMPED ALL AREAS
UP TO LIKELY POPS FOR THIS SYSTEM AS CONFIDENCE IN SUFFICIENT QPF
AND IN TIMING HAS INCREASED...WITH SLIGHTLY HIGHER POPS ACROSS THE
NW CLOSER TO THE PATH OF THE SHORTWAVE AND GREATER LIFT. ALSO
KEPT MENTION OF THUNDER AHEAD OF FROPA. SEVERE RISK WILL REMAIN
OFF TO THE WEST TONIGHT...WITH DIURNAL DESTABILIZATION WEAKENING
ANY STORMS THAT ARRIVE LATE TONIGHT IN SOUTHEAST OHIO. ALSO THINK
SEVERE RISK IS MINIMAL ON WEDNESDAY WITH CLOUDS INHIBITING
DESTABILIZATION...ALTHOUGH STRONG WIND SHEAR MAY PROMOTE A STRONG
STORM OR TWO.

RAIN DEPARTS TOMORROW AFTERNOON WITH SCATTERING CLOUDS. WILL NEED
TO WATCH WIND GUSTS WITH AND AFTER FROPA...AS MODELS ARE
INDICATING A DEEP MIXED LAYER AND STRONG PRESSURE RISES BEHIND THE
FRONT.  GUSTS OF AT LEAST AROUND 30 MPH APPEAR LIKELY.

TEMPERATURES WILL REMAIN ABOVE NORMAL...AND USED A GUIDANCE BLEND
TO MAKE TWEAKS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
UPPER LOW WILL SETTLE OVER THE NORTHERN GREAT LAKES FOR THE START
OF THE PERIOD...WITH UPPER TROUGH SAGGING AND SETTLING ACROSS THE
REGION. WITH THIS PATTERN IN PLACE...CHANCE POPS WERE MAINTAINED
THROUGH FRIDAY AS FAST MOVING SHORTWAVES SUPPORT CHANCES FOR RAIN
AND SOME SNOW SHOWERS AS A COLD FRONT MOVES SLOWLY SOUTHWARD
ACROSS THE UPPER OHIO VALLEY. THIS LOW WILL EVENTUALLY BE ABSORBED
BACK INTO THE LARGE-SCALE PATTERN WITH A SECOND COLD PUSH EXPECTED
LATER ON FRIDAY.

WITH SOME UNCERTAINTY IN THE EXTENT OF PRECIPITATION FOR THE
LATTER HALF OF THE WEEK...STAYED CLOSE TO A BLEND OF MODEL
GUIDANCE WHICH STAYED CLOSE TO CLIMATOLOGICAL VALUES. TEMPERATURES
WILL TREND BACK TO SEASONAL VALUES BY FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A BROAD ERN CONUS UPR TROF IS PROGGED TO SET UP FOR THE WEEKEND
WITH TEMP REDUCTION BACK TWD LATE WINTER AVGS. PRECIP...INCLUDING
SOME SNOW SHOWERS...SPPRTG SHORTWAVES ARE PROJECTED THROUGH THE
BASE OF THE TROUGH...ALTHOUGH TIMING CONFIDENCE IS MINIMAL. SUPERBLEND
GUIDANCE...TWEAKED FOR COLLABORATION...WAS USED FOR THE LONG TERM
FORECAST.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
STRATUS IS QUICKLY MOVING NORTH WITH MOST LOCATIONS NOW VFR WITH THE
EXCEPTION OF NORTHERN PORTS, WHERE MVFR REMAINS. LITTLE CHANGE
EXPECTED OVERNIGHT, ALTHOUGH KFKL AND KDUJ MAY BREAK OUT OVERNIGHT
AS WELL. PATCHY FOG IS POSSIBLE UNDER CLEAR SKIES, BUT WITH DEW
POINT DEPRESSIONS WIDE NOT PLACED IN TERMINALS FOR NOW.

A COLD FRONT WILL CROSS THE REGION AFTER 12Z WEDNESDAY BRINGING A
PERIOD OF MVFR SHOWERS. WINDS WILL SHIFT TO THE WEST WITH GUSTS NEAR
25 KTS BEHIND THE FRONT. DRY AIR WILL BRING VFR TO THE REGION BEHIND
FROPA.

.OUTLOOK.../WEDNESDAY THROUGH SATURDAY/...
MORE RESTRICTIONS ARE EXPECTED WITH ANOTHER COLD FRONT BY
THURSDAY/FRIDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 15, 3:15 AM EDT, 18 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 AM EDT TUE MAR 15 2016

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-161200-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-
PRESTON-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
315 AM EDT TUE MAR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST
VIRGINIA...NORTHERN PANHANDLE OF WEST VIRGINIA AND NORTHERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.